Alert archive / Montana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Missoula, MT

June 5, 2007Lake County, Montana

NWS Missoula, MT issued this severe thunderstorm warning at Jun 5, 2007, 4:25 PM MDT for Lake County, Montana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 4:25 PM MDT (22:25 UTC)
Expired
Jun 5, 2007, 5:00 PM MDT
In force
35 min
Issued by
NWS Missoula, MT
Area
Counties, with a storm outline in the text

County Lake County, MT

The radar

The Missoula radar (KMSX), 64 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:39 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KMSO 052226
SVRMSO
MTC047-052300-
/O.NEW.KMSO.SV.W.0015.070605T2225Z-070605T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
425 PM MDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAKE COUNTY IN NORTHWEST MONTANA...

* UNTIL 500 PM MDT.

* AT 422 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE   
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
NEAR RONAN...OR ABOUT 16 MILES SOUTHEAST OF POLSON...AND WAS 
MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL LAKE COUNTY AROUND 440 PM MDT...
  RURAL EASTERN LAKE COUNTY AROUND 450 PM MDT.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHWESTERN MONTANA.

LAT...LON 4784 11367 4773 11367 4770 11361 4762 11372
      4759 11394 4750 11392 4747 11396 4743 11392
      4740 11398 4746 11414 4750 11416 4791 11382

$$

STEGEMILLER
2 follow-up statements
000 
WWUS55 KMSO 052246
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
445 PM MDT TUE JUN 5 2007

MTC047-052300-
/O.CON.KMSO.SV.W.0015.000000T0000Z-070605T2300Z/
LAKE MT-
445 PM MDT TUE JUN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EASTERN LAKE COUNTY...

* AT 444 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED 9 MILES NORTHEAST OF RONAN...OR ABOUT 9 MILES SOUTHEAST
  OF POLSON...AND WAS MOVING NORTHEAST AT 25 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHWESTERN MONTANA.

LAT...LON 4784 11367 4773 11367 4770 11361 4762 11372
      4759 11394 4750 11392 4747 11396 4743 11392
      4740 11398 4746 11414 4750 11416 4791 11382

$$

STEGEMILLER
000 
WWUS55 KMSO 052256
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
455 PM MDT TUE JUN 5 2007

MTC047-052305-
/O.EXP.KMSO.SV.W.0015.000000T0000Z-070605T2300Z/
LAKE MT-
455 PM MDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAKE COUNTY EXPIRES AT
500 PM MDT...

HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND LIGHTING ARE EXPECTED TO 
CONTINUE WITH THIS STRONG STORM. 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHWESTERN MONTANA.

LAT...LON 4784 11367 4773 11367 4770 11361 4762 11372
      4759 11394 4750 11392 4747 11396 4743 11392
      4740 11398 4746 11414 4750 11416 4791 11382

$$

STEGEMILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:49 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 5, 2:49 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
249 PM MDT TUE JUN 5 2007

.DISCUSSION...ACTIVE WEATHER IS EXPECTED THIS EVENING AS A COLD
FRONT INTERACTS WITH AMPLE MOISTURE AND SUPPORTIVE UPPER
ATMOSPHERE WINDS. MAIN CONCERN IS HEAVY RAINFALL...BUT GUSTY WINDS
AND HAIL ARE A THREAT AS WELL. RAIN SHOULD DECREASE A LITTLE
OVERNIGHT AS UPPER LEVEL ENERGY ROTATES THROUGH...BUT MORE
PRECIPITATION WILL DEVELOP WEDNESDAY AND WEDNESDAY NIGHT AS THE
MAIN UPPER LOW WRAPS MOISTURE AROUND FROM THE EAST AND CONVERGES
ALONG THE CONTINETAL DIVIDE OVER WESTERLY UPSLOPE WIND FLOW.

FOR THURSDAY THROUGH THE EXTENDED...RIDGE OF HIGH PRESSURE BRIEFLY
DEVELOPS BEFORE WESTERLY ZONAL WIND FLOW TAKES OVER AHEAD OF NEXT
WEEKS PACIFIC SYSTEM. NEAR NORMAL TEMPERATURES ARE EXPECTED WITH
LOW CHANCES OF SHOWERS.

&&

.AVIATION...HAIL...HEAVY RAIN AND LOWERED CEILINGS WITH
TUNDERSTORMS WILL IMPACT AIRPORTS AND ROUTES THIS EVENING.
ACTIVITY SHOULD DECREASE BY MIDNIGHT AND TRANSITION TO BROADER
AREAS OF RAIN AND MOUNTAIN SNOW WEDNESDAY. SEE APPROPRIATE TAFS
AND TWEBS.

&&

.HYDROLOGY...FORECAST PRECIPIATION AMOUNTS WITH THUNDERSTORMS THIS
EVENING WILL RUN ABOVE THREE-QUARTERS OF AN INCH...WHICH MAY
RESULT IN LOCAL FLOODING AND ROCK SLIDES IN PRONE AREAS OF GLACIER
PARK. MORE WIDESPREAD MODERATE RAIN IS EXPECTED WEDNESDAY AND
WEDNESDAY NIGHT AS UPPER LOW WRAPS MOISTURE BACK INTO THE NORTHERN
ROCKIES. THIS WILL BE MONITORED FOR POSSIBLE STREAM RISES BY
THURSDAY MORNING.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SIGLER
Hazardous weather outlook, Jun 5, 4:10 AM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
410 AM MDT TUE JUN 5 2007

IDZ005>010-MTZ001>005-043-052200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
410 AM MDT TUE JUN 5 2007 /310 AM PDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL DEVELOP ACROSS MOST OF THE AREA TODAY AND WILL INTENSIFY
OVERNIGHT. RAIN MAY BECOME MIXED WITH SNOW IN THE HIGHER
ELEVATIONS NEAR DAY BREAK ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD PRECIP WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY
NIGHT. SNOW LEVELS MAY LOWER ENOUGH TO IMPACT MOUNTAIN PASSES BY
WEDNESDAY NIGHT. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THE
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ006-007-052200-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
410 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN ARE
EXPECTED TO DEVELOP BY THIS AFTERNOON...MAINLY ALONG AND NEAR THE
CONTINENTAL DIVIDE AS A COLD FRONT MOVES ACROSS THE AREA.

THUNDERSTORMS WILL TRANSITION TO A LARGE AREA OF RAIN THIS
EVENING. PRECIP MAY BECOME MIXED WITH SNOW IN THE HIGHER
ELEVATIONS BY DAY BREAK ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD PRECIP WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY
NIGHT. SNOW LEVELS MAY LOWER ENOUGH TO IMPACT MOUNTAIN PASSES BY
WEDNESDAY NIGHT. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THE
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:23 PM MDTFlash Flood WatchMSOFlathead5 hr
Jun 5, 4:24 PM MDTSevere Thunderstorm WarningMSOMissoula39 min

Nearby

Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.